Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 193, NWS Cheyenne, WY

August 29, 2011Goshen County, Laramie County, Wyoming; Banner County, Kimball County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2011, 3:25 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Kimball County, Scotts Bluff County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 3:25 PM MDT (21:25 UTC)
Expired
Aug 29, 2011, 4:30 PM MDT
In force
65 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banner County, NE, Kimball County, NE, Scotts Bluff County, NE, Goshen County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 65 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 3:32 PM MDTTSTM WND GST 50Pine Bluffs, WYSUSTAINED AT 35 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS55 KCYS 292125
SVRCYS
NEC007-105-157-WYC015-021-292230-
/O.NEW.KCYS.SV.W.0193.110829T2125Z-110829T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
  SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 430 PM MDT

* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES EAST OF LA GRANGE TO 9 MILES SOUTHEAST OF LA GRANGE
  TO ALBIN TO 9 MILES NORTHWEST OF PINE BLUFFS TO 6 MILES EAST OF
  BURNS TO 10 MILES WEST OF CARPENTER...AND MOVING EAST AT 25 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINE BLUFFS AND CARPENTER AROUND 345 PM MDT.
  WILDCAT HILLS STATE RECREATION AREA AND HARRISBURG AROUND 400 PM
  MDT.
  OLIVER RESERVOIR AROUND 410 PM MDT.
  PANORAMA POINT AROUND 420 PM MDT.
  KIMBALL AROUND 425 PM MDT.
  HUBBARD GAP AND BENNETT RESERVOIR AROUND 430 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 384 AND
402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4101 10458 4130 10426 4143 10417 4177 10406
      4172 10337 4100 10338 4100 10398
TIME...MOT...LOC 2125Z 280DEG 21KT 4169 10397 4158 10400
          4142 10405 4129 10413 4120 10423 4103 10452
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
3 follow-up statements
396 
WWUS55 KCYS 292149
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT MON AUG 29 2011

WYC015-292158-
/O.CAN.KCYS.SV.W.0193.000000T0000Z-110829T2230Z/
GOSHEN WY-
349 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4101 10446 4129 10404 4141 10395 4176 10384
      4172 10337 4100 10338 4100 10398
TIME...MOT...LOC 2148Z 280DEG 21KT 4167 10379 4156 10382
          4140 10387 4127 10395 4118 10405 4101 10434

$$

NEC007-105-157-WYC021-292230-
/O.CON.KCYS.SV.W.0193.000000T0000Z-110829T2230Z/
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-LARAMIE WY-
349 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LARAMIE...SOUTHEASTERN SCOTTS BLUFF...KIMBALL AND BANNER COUNTIES
UNTIL 430 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF WILDCAT HILLS STATE RECREATION AREA TO 6 MILES
WEST OF HARRISBURG TO 11 MILES EAST OF ALBIN TO 8 MILES NORTHEAST OF
PINE BLUFFS TO PINE BLUFFS TO CARPENTER...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH 
PER HOUR.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARRISBURG AROUND 400 PM MDT.
  WILDCAT HILLS STATE RECREATION AREA AROUND 405 PM MDT.
  OLIVER RESERVOIR AROUND 410 PM MDT.
  PANORAMA POINT AROUND 420 PM MDT.
  KIMBALL AROUND 425 PM MDT.
  BENNETT RESERVOIR AND HUBBARD GAP AROUND 430 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 393 AND
402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKES OR POOLS...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 4101 10446 4129 10404 4141 10395 4176 10384
      4172 10337 4100 10338 4100 10398
TIME...MOT...LOC 2148Z 280DEG 21KT 4167 10379 4156 10382
          4140 10387 4127 10395 4118 10405 4101 10434
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
464 
WWUS55 KCYS 292216
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT MON AUG 29 2011

WYC021-292226-
/O.CAN.KCYS.SV.W.0193.000000T0000Z-110829T2230Z/
LARAMIE WY-
416 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4101 10406 4128 10373 4141 10367 4174 10358
      4172 10337 4100 10338 4100 10398
TIME...MOT...LOC 2216Z 280DEG 21KT 4165 10340 4154 10343
          4138 10348 4125 10357 4116 10367 4099 10396

$$

NEC007-105-157-292230-
/O.CON.KCYS.SV.W.0193.000000T0000Z-110829T2230Z/
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
416 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCOTTS BLUFF...KIMBALL AND EASTERN BANNER COUNTIES UNTIL 430 PM
MDT...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HUBBARD GAP TO 7 MILES SOUTH OF HUBBARD GAP TO 10 MILES NORTH OF
DIX TO BENNETT RESERVOIR TO KIMBALL TO PANORAMA POINT...MOVING EAST
AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DIX AROUND 425 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 12 AND
35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4101 10406 4128 10373 4141 10367 4174 10358
      4172 10337 4100 10338 4100 10398
TIME...MOT...LOC 2216Z 280DEG 21KT 4165 10340 4154 10343
          4138 10348 4125 10357 4116 10367 4099 10396
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
674 
WWUS55 KCYS 292224
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT MON AUG 29 2011

NEC007-105-157-292234-
/O.EXP.KCYS.SV.W.0193.000000T0000Z-110829T2230Z/
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
424 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF...
KIMBALL AND EASTERN BANNER COUNTIES HAS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BANNER COUNTY...CHEYENNE COUNTY...EASTERN KIMBALL COUNTY...SOUTHERN 
MORRILL COUNTY AND SOUTHEASTERN SCOTTS BLUFF COUNTY UNTIL 515 PM MDT.

LAT...LON 4101 10406 4128 10373 4141 10367 4174 10358
      4172 10337 4100 10338 4100 10398
TIME...MOT...LOC 2224Z 280DEG 21KT 4164 10334 4153 10337
          4137 10342 4124 10351 4115 10361 4098 10390

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:07 PM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 29, 2:07 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT MON AUG 29 2011

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...CURRENT KCYS RADAR
LOOP SHOWS SHOWERS AND TSTORMS QUICKLY DEVELOPING EARLY THIS
AFTERNOON ACROSS MOST OF SOUTHEAST WYOMING AND EVEN PORTIONS OF
WESTERN NEBRASKA. THIS IS IN RESPONSE TO A WEAK DISTURBANCE ALOFT
PUSHING ACROSS WYOMING AND A LEE SIDE SURFACE TROUGH JUST EAST OF
THE LARAMIE RANGE RESULTING IN ENHANCED SURFACE CONVERGENCE. LLVL
THETA-E MAX WILL AMPLIFY OUT AHEAD OF THE SFC TROUGH...AND WHEN
COMBINED WITH STEEPENING MID-LEVEL LAPSE RATES OF 7-8C/KM AS THE
DISTURBANCE ALOFT PUSHES ACROSS SOUTHEAST WYOMING...EXPECT
THUNDERSTORMS EARLY THIS AFTERNOON TO BECOME MORE NUMEROUS LATER
TODAY. WITH SB CAPE VALUES INCREASE TO AROUND 1000 J/KG IN THE
AFTERNOON WITH SOME 0-6 KM SHEAR PRESENT...CAN NOT RULE OUT SOME
OF THESE TSTORMS BECOMING STRONG TO SEVERE. HOWEVER...THE LIMITING
FACTOR IS THE DEEP CLOUD COVER CURRENT ACROSS THE AREA INTO
WESTERN NEBRASKA THAT IS STRUGGLING TO DISSIPATE OR PUSH
EAST...NOT ALLOWING THE SUN TO HEAT THE MOIST LLVLS OF THE
ATMOSPHERE. ALSO...LARGE HAIL WILL BE DIFFICULT TO DEVELOP WITH
RATHER A RATHER HIGH 0 TO -20C HAIL GROWTH REGION. FOR NOW HAVE
ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY SEVERE
COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED.

A DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL
PASSAGE TUESDAY MORNING. THERE WILL BE JUST ENOUGH MOISTURE AND
INSTABILITY TO RESULT IN AFTERNOON RAIN SHOWERS AND POSSIBLY A
TSTORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING. AS THE FOUR
CORNERS HIGH CONTINUES TO WEAKEN...MID AND UPPER-LEVEL FLOW WILL
BACK TO THE SOUTHWEST BY WEDNESDAY...RESULTING IN ANOTHER DRY DAY
AND INCREASING WINDS DURING THE AFTERNOON AHEAD OF A RATHER STRONG
COLD FRONT PUSHING SOUTHEAST OUT OF WESTERN CANADA. SIMILAR TO
TUESDAY...THERE MAY BE ENOUGH MIDLEVEL MOISTURE TO SUPPORT
ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE
MOUNTAINS AND HIGHER PLAINS OF WYOMING. HIGH TEMPS WILL WARM BACK
INTO THE 90S TO NEAR 100 BY WEDNESDAY EAST OF THE LARAMIE RANGE
WITH THE WARMEST TEMPS IN THE LOWEST ELEVATIONS...AND HIGHS IN THE
80S FURTHER WEST ACROSS SOUTH CNTRL WYOMING AS SOUTHWEST FLOW
DEVELOPS NEAR THE SURFACE AND ALOFT.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DEEP UPPER LEVEL
TROUGH WILL APPROACH THE CWA WEDNESDAY NIGHT THROUGH THURSDAY
WITH A DOUBLE DOSE OF SFC TROUGHS AFFECTING ACROSS THE FORECAST AREA
DURING THIS TIME. AN INITIAL PRE-FRONTAL TROUGH APPEARS TO DEVELOP
ON THURSDAY...ESSENTIALLY BISECTING THE SOUTHEASTERN PART OF THE
FORECAST AREA FROM THE EAST AND ON TO THE WEST TOWARD LARAMIE
RANGE. A STRONGER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THURSDAY
EVENING AND THROUGH THE NIGHT. MODELS SHOW A PIECE OF ENERGY BREAK
OFF FROM THE MAIN LOW AND MOVING TOWARD THE AREA THURSDAY
AFTERNOON...AND WITH SFC CONVERGENCE IN PLACE DUE TO THE
PRE-FRONTAL TROUGH AND THEN SUBSEQUENT COLD FRONT...WILL SEE A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF
THURSDAY AFTERNOON AND INTO FRIDAY MORNING. 12Z ECMWF RUN IS A BIT
DIFFERENT NOW THAN ITS 00Z RUN AND ALSO NOW DIFFERENT THAN THE GFS
WITH HANDLING THE MAIN UPPER SYSTEM. THE EC MOVES THE SYSTEM OUT
QUICKLY WHILE THE GFS STILL HAS IT OVER THE FORECAST AREA BY 12Z
FRIDAY. BOTH MODELS HAVE A SECOND STRONG LOW MOVING SOUTHEAST INTO
THE NORTHERN PLAINS AND GREAT LAKES THROUGH THE WEEKEND. SO
REGARDLESS OF MODEL DIFFERENCES...HEIGHTS ALOFT WILL STILL BE
DIMINISHED SOMEWHAT FROM THURSDAY ON IN ADDITION TO BEING IN A
POST FRONTAL ENVIRONMENT. SO WILL MAINTAIN A BIT COOLER FORECAST
FOR FRIDAY AND SATURDAY. SUNDAY AND MONDAY WILL SEE SOME
TEMPERATURE MODERATION...BUT NOT MUCH AS THE UPPER RIDGE BUILDING
OVER THE DESERT SOUTHWEST WILL BE SLOW TO DO SO. UPSLOPE FLOW ON
SUNDAY WILL ALLOW FOR A SLIGHTLY BETTER CHANCE FOR LATE AFTERNOON
AND EVENING THUNDERSTORMS ACROSS THE CHEYENNE RIDGE. ADDITIONAL
MIDLEVEL MOISTURE AND CONTINUED UPSLOPE FLOW WILL BRING YET
ANOTHER SLIGHT CHANCE FOR AFTERNOON CONVECTION ON MONDAY.

&&

.AVIATION...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA
TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE
THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN
STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS
AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC
PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE
AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM
LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH
THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST
AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE
WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER
UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS
IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES
CLEAR AND RADIATIONAL COOLING COMMENCES.

&&

.FIRE WEATHER...ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WILL
OCCUR AGAIN TODAY AND TONIGHT WITH WETTING RAINS LIKELY ACROSS MOST
AREAS OF THE DISTRICT. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE BY LATE AFTERNOON...ESPECIALLY NEAR THE WY/NE
STATELINE. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE
AREA BY LATE TONIGHT...GIVING WAY TO DRIER CONDITIONS FOR
TUESDAY. IN FACT...MINIMUM RELATIVE HUMIDITIES WILL LOWER INTO
THE TEENS ACROSS MOST OF SOUTHEAST WYOMING...WITH LOW TO MID 20S
OVER THE NEBRASKA PANHANDLE. AREAS OF NORTHERN CARBON AND
CONVERSE COUNTIES WILL LIKELY SEE HUMIDITIES THAT DROP BELOW
CRITICAL THRESHOLDS FOR A FEW HOURS ON TUESDAY. HOWEVER...AT THIS
POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE. WILL NEED TO
MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER HIGHLIGHTS. FOR
NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL TURN
SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE.
WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE
WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY
BREEZY CONDITIONS. A COLD FRONT PUSHING SOUTH OUT OF WESTERN
CANADA WILL MOVE ACROSS THE FORECAST AREA FOR LATE THIS WEEK
RESULTING IN MUCH COOLER TEMPS...WINDY CONDITIONS...AND ANOTHER
CHANCE OF RAINFALL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT MON AUG 29 2011

WYZ101>119-301645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR
THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING
SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON
TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR
THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL
BOUNDARY PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT
RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 29, 2:26 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT MON AUG 29 2011

WYZ116>119-292130-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
226 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 330
PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF NATURAL FORT REST AREA...OR
17 MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

ISOLATED TO SCATTERED THUNDERSTORMS...SOME STRONG...WILL LIKELY
CONTINUE TO DEVELOP THROUGH 330 PM. THE STRONGEST STORMS WILL
PRODUCE RAINFALL AMOUNTS UP TO 1 INCH PER HOUR...WIND GUSTS TO 45
MPH AND PEA SIZE HAIL...ALONG WITH DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SOUTH GREELEY HIGHWAY AROUND 300 PM MDT.
FOX FARM-COLLEGE AROUND 305 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 337 AND
402.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4123 10478 4122 10406 4101 10406 4100 10527
      4137 10528
TIME...MOT...LOC 2025Z 267DEG 21KT 4102 10508

RUBIN
Local storm report, Aug 29, 2:36 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      SIDNEY AIRPORT          41.10N 102.99W
08/29/2011                   CHEYENNE           NE   TRAINED SPOTTER

            CR 113 NEAR SIDNEY AIRPORT

&&

GRIFFITH
Special weather statement, Aug 29, 2:48 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT MON AUG 29 2011

NEZ019-020-054-096-WYZ108-117>119-292145-
BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN
COUNTY WY-KIMBALL NE-SCOTTS BLUFF NE-SOUTH LARAMIE RANGE FOOTHILLS
WY-SOUTH SIOUX NE-
248 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...SOUTHWESTERN
SIOUX...SOUTHERN GOSHEN...WESTERN SCOTTS BLUFF...WESTERN KIMBALL AND
WESTERN BANNER COUNTIES UNTIL 345 PM MDT...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM LINGLE TO
HAWK SPRINGS TO 6 MILES NORTH OF MERIDEN REST AREA TO 7 MILES
SOUTHWEST OF GUN BARREL TO NATURAL FORT REST AREA...AND MOVING EAST
AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH
PER HOUR...PEA SIZE HAIL AND FREQUENT DANGEROUS LIGHTNING.

WHEN THUNDER ROARS...GO INDOORS. WHEN STORMS APPROACH YOU...MOVE
INDOORS TO A SAFE SHELTER TO AVOID BEING INJURED OR KILLED BY
LIGHTNING.

THESE STORMS WILL BE NEAR...
SOUTH GREELEY HIGHWAY AND FOX FARM-COLLEGE AROUND 255 PM MDT.
GUN BARREL...HWY 85 MM 50 AND MERIDEN REST AREA AROUND 300 PM MDT.
HWY 85 AT HIGHWAY 151...HWY 85 MM 60 AND HAWK SPRINGS RECREATION AREA
AROUND 305 PM MDT.
TORRINGTON AROUND 315 PM MDT.
LA GRANGE AROUND 325 PM MDT.
HILLSDALE AROUND 330 PM MDT.
LYMAN AND HENRY AROUND 340 PM MDT.
STEGALL AROUND 345 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND
402.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
13.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4224 10382 4179 10380 4157 10380 4139 10381
      4100 10380 4100 10445 4101 10512 4142 10464
      4162 10446 4182 10442 4226 10453
TIME...MOT...LOC 2047Z 274DEG 12KT 4217 10432 4180 10424
          4162 10434 4138 10445 4099 10497

RUBIN
Local storm report, Aug 29, 3:20 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     NON-TSTM WND GST PINE BLUFFS             41.18N 104.07W
08/29/2011  M45 MPH          LARAMIE            WY   AWOS

0318 PM     TSTM WND GST     PINE BLUFFS             41.18N 104.07W
08/29/2011  M45 MPH          LARAMIE            WY   AWOS

&&

GRIFFITH
Local storm report, Aug 29, 3:20 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     PINE BLUFFS             41.18N 104.07W
08/29/2011  M45 MPH          LARAMIE            WY   AWOS

&&

GRIFFITH
Special weather statement, Aug 29, 3:20 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON AUG 29 2011

NEZ055-292215-
CHEYENNE NE-
320 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 415
PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORENZO...OR 7 MILES SOUTH OF SIDNEY...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

EXPECT RAINFALL AMOUNTS UP TO ONE INCH PER HOUR FROM THIS STORM.

THIS STORM WILL BE NEAR...
SIDNEY AROUND 325 PM MDT.
COLTON AROUND 350 PM MDT.
SUNOL AROUND 410 PM MDT.
LODGEPOLE AROUND 415 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 57 AND
77.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10263 4100 10306 4144 10290 4143 10263
      4105 10261 4100 10261
TIME...MOT...LOC 2120Z 256DEG 13KT 4104 10296

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:14 PM MDTSevere Thunderstorm WarningCYSConverse61 min
Aug 28, 6:17 PM MDTSpecial Weather StatementCYSConverse58 min
Aug 28, 6:41 PM MDTSevere Thunderstorm WarningCYSConverse45 min
Aug 28, 7:13 PM MDTSpecial Weather StatementCYSGoshen62 min
Aug 29, 1:39 PM MDTSpecial Weather StatementCYSGoshen66 min
Aug 29, 1:49 PM MDTSpecial Weather StatementCYSLaramie56 min
Aug 29, 2:12 PM MDTSpecial Weather StatementCYSNiobrara63 min
Aug 29, 2:20 PM MDTSpecial Weather StatementCYSGoshen55 min
Aug 29, 2:26 PM MDTSpecial Weather StatementCYSLaramie64 min
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningCYSNiobrara63 min
Aug 29, 2:48 PM MDTSpecial Weather StatementCYSGoshen, Laramie57 min
Aug 29, 3:29 PM MDTSpecial Weather StatementCYSGoshen61 min
Aug 28, 6:49 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 28, 8:20 PM MDTSpecial Weather StatementCYSBanner55 min
Aug 29, 1:34 PM MDTFlash Flood WarningCYSCheyenne3 hr
Aug 29, 1:43 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Aug 29, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Aug 29, 3:41 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux64 min
Aug 29, 4:12 PM MDTFlash Flood WarningCYSBanner, Cheyenne, Kimball3 hr
Aug 29, 4:21 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff54 min
Aug 29, 4:49 PM MDTSpecial Weather StatementCYSDawes56 min
Aug 29, 4:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes25 min
Aug 29, 5:13 PM MDTSevere Thunderstorm WarningCYSCheyenne29 min
Aug 29, 5:17 PM MDTTornado WarningCYSDawes15 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.